Alert archive / Connecticut / Frost Advisories in 2016
Frost Advisory 7, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 10, 2016, 3:15 AM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York; Passaic County, New Jersey. It took effect at Oct 11, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2016, 3:15 AM EDT (07:15 UTC)
- In effect from
- Oct 11, 2016, 2:00 AM EDT
- Expired
- Oct 11, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -242 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS71 KOKX 100715 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT MON OCT 10 2016 ...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING ACROSS INTERIOR SOUTHERN CONNECTICUT AND PORTIONS OF THE LOWER HUDSON VALLEY... CTZ005-008-NYZ067-068-101515- /O.NEW.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW LONDON-ORANGE-PUTNAM- 315 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$ MALOIT
5 follow-up statements
992 WWUS71 KOKX 100809 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 409 AM EDT MON OCT 10 2016 ...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING ACROSS INTERIOR SOUTHERN CONNECTICUT...PORTIONS OF THE LOWER HUDSON VALLEY AND PORTIONS OF INTERIOR NORTHEASTERN NEW JERSEY... CTZ006-007-NJZ002-102100- /O.EXA.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-WESTERN PASSAIC- 409 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$ CTZ005-008-NYZ067-068-102100- /O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW LONDON-ORANGE-PUTNAM- 409 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$ MALOIT
980 WWUS71 KOKX 101920 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT MON OCT 10 2016 ...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING... CTZ005>008-NJZ002-NYZ067-068-110330- /O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 320 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
316 WWUS71 KOKX 110210 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1010 PM EDT MON OCT 10 2016 ...AREAS OF FROST FROM LATE TONIGHT INTO TUESDAY MORNING... CTZ005>008-NJZ002-NYZ067-068-111300- /O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 1010 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...IN THE UPPER 30S. * TIMING...LATE TONIGHT INTO TUESDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
987 WWUS71 KOKX 110432 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1232 AM EDT TUE OCT 11 2016 ...AREAS OF FROST THIS MORNING... CTZ005>008-NJZ002-NYZ067-068-111300- /O.CON.KOKX.FR.Y.0007.161011T0600Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 1232 AM EDT TUE OCT 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$ JMC
212 WWUS71 KOKX 111303 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 903 AM EDT TUE OCT 11 2016 ...FROST ADVISORY HAS EXPIRED... CTZ005>008-NJZ002-NYZ067-068-111415- /O.EXP.KOKX.FR.Y.0007.000000T0000Z-161011T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 903 AM EDT TUE OCT 11 2016 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED FOR INTERIOR PORTIONS OF THE TRI- STATE AREA. TEMPERATURES HAVE SINCE REBOUNDED INTO THE 40S AND ANY FROST HAS MELTED. $$ STACHELSKI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:34 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 10, 1:34 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
134 AM EDT Mon Oct 10 2016
.SYNOPSIS...
Post-tropical cyclone Matthew passes well south and east of the
region tonight as high pressure builds east from the Great Lakes.
High pressure will then remain across the area through much of the
week, with a weak cold frontal passage Thursday night.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast remains on track as a tight pressure gradient between
post-tropical cyclone Matthew and high pressure building east
from the Great Lakes. This will result in the continuation of
strong north winds overnight, gusting to 25 to 35 mph, with the highest
gusts at the coast. While gusts occasionally drop off, still
think wind gusts could trend up slightly overnight as cold air
advection a few thousand feet above the surface enhances mixing.
Lows will be a few a degrees below normal, ranging from around 40
inland, to the mid and upper 40s at the coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
High pressure builds in from the Great Lakes Monday with
gradually diminishing winds. Gusts will be as high 25 to 30 mph to
start the day. Highs will be in the upper 50s to lower 60s, which
is a few degrees below normal.
Light winds and clear skies Monday night with allow for good
radiational cooling with lows generally in the 30s. Areas of
frost are possible with even a chance of freezing temperatures
across interior locations well north and west of NYC. Confidence
is too low at this time to issue a freeze watch with temperatures
right around the freezing mark. A frost advisory is also a
possibility.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NWP models are in good agreement with the overall H5 pattern across
North America through the much of the week...with timing and
amplitude differences developing towards the weekend.
Deep layered ridging over the area Tue morning shifts offshore
during the afternoon and evening. Meanwhile...an upper
trough moving through the northern Rockies will consolidate with
a polar vortex over northern Canada resulting in a broad trough
extending into the Plains by mid week. The trough becomes
negatively tilted as it moves through the northeast during the end
of the week.
At the sfc...High pressure mainly dominates with dry weather
expected through the forecast period. A cold front moves through
Thu eve...but it still appears that the moisture dries out before
making it to the coast.
Temperatures will be near to slightly above normal.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
High pressure builds in from the northwest overnight with strong
post tropical cyclone Matthew passing well offshore.
VFR with mostly clear skies.
Northerly winds around 15-20 KT with gusts 25-30 KT. Gusts
outside NYC metro may not be quite as frequent. Gusts are expected
to continue through much of the day Monday, then diminish late in
the afternoon or early evening. Winds Monday night fall to less
than 10 kt, with a few locations possibly becoming light and
variable.
.Outlook for 06Z Tuesday through Friday...
.Monday Night...VFR. Winds continue to diminish.
.Tuesday-Friday...VFR.
&&
.MARINE...
Gale warning remains on the Long Island Bays, Eastern Long Island
Sound and the ocean waters overnight with gusts generally around
35-40 kt, highest across the ocean. Winds will then gradually
ramp down going into daybreak Monday with SCA seas likely through
Tuesday on the ocean waters. Across the Sound, Harbor, and Bays,
SCA conditions will likely end by Monday afternoon. High pressure
builds into the waters Monday night.
Tranquil conds then prevail through Thu with high pressure in
control. Winds and seas may reach SCA levels behind a cold front
Thu night into Fri.
&&
.HYDROLOGY...
No measurable rainfall is expected through next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for ANZ335-
338.
Gale Warning until 6 AM EDT early this morning for ANZ330-340-
345.
Gale Warning until 8 AM EDT this morning for ANZ350-353-355.
&&
SYNOPSIS...24/DW
NEAR TERM...24/JM/DW
SHORT TERM...DW
LONG TERM...24
AVIATION...BC/JM
MARINE...24/DW
HYDROLOGY...24Hazardous weather outlook, Oct 9, 7:16 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 716 PM EDT SUN OCT 9 2016 ANZ335-338-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081- 176>179-102330- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 716 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-102330- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 716 PM EDT SUN OCT 9 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-102330- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 716 PM EDT SUN OCT 9 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.